Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 5, 2015, 9:54 PM CDT for Brewster County, Presidio County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2015, 9:54 PM CDT (02:54 UTC)
- Expired
- Apr 5, 2015, 10:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brewster County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.9 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -568 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS54 KMAF 060254
SVRMAF
TXC043-377-060330-
/O.NEW.KMAF.SV.W.0001.150406T0254Z-150406T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
954 PM CDT SUN APR 5 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
SOUTHEASTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1030 PM CDT
* AT 948 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF REDFORD...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN PRESIDIO AND WEST CENTRAL BREWSTER
COUNTIES...INCLUDING THE BIG BEND RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2934 10408 2937 10411 2937 10414 2940 10417
2944 10421 2947 10421 2978 10392 2975 10367
2931 10371 2930 10400
TIME...MOT...LOC 0252Z 225DEG 15KT 2942 10410
HAIL...1.00IN
WIND...60MPH
$$
GPM1 follow-up statement
403
WWUS54 KMAF 060315
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1015 PM CDT SUN APR 5 2015
TXC043-377-060330-
/O.CON.KMAF.SV.W.0001.000000T0000Z-150406T0330Z/
BREWSTER TX-PRESIDIO TX-
1015 PM CDT SUN APR 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 1030 PM CDT...
AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
BIG BEND RANCH STATE PARK...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN PRESIDIO AND WESTERN BREWSTER
COUNTIES..INCLUDING THE BIG BEND RANCH STATE PARK AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2934 10408 2937 10411 2937 10414 2940 10417
2944 10421 2947 10421 2978 10392 2975 10367
2931 10371 2930 10400
TIME...MOT...LOC 0314Z 225DEG 22KT 2950 10391
HAIL...1.25IN
WIND...60MPH
$$
GPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:02 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 5, 6:02 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT Sun Apr 5 2015
.AVIATION...
00Z TAF issuance...
No major aviation concerns for the next 24 hours, VFR conditions
will persist at all terminals. Currently have gusty SW winds at CNM
and HOB but speeds should diminish over the next couple of hours.
Have a few showers near FST this evening but no lightning reported
in the last 2 hours with this activity. Could see an occasional
lightning strike before convection comes to an end shortly. LLJ
developing across eastern locations tonight will result in gusty
south winds at FST and MAF through much of the night. Could see
MVFR cigs affecting MAF early Monday morning however confidence
still remains too low to include mention attm. Will continue to
monitor and make adjustments to the TAF if needed. Otherwise,
gusty SW winds are expected Monday afternoon, particularly at CNM
and HOB where gusts near 30kt may be possible.
&&
.PREV DISCUSSION... /ISSUED 247 PM CDT Sun Apr 5 2015/
DISCUSSION...
Abundant heating, topography, and increasing mid level moisture
will combine to create instability and trigger isolated
thunderstorms in the Big Bend this afternoon and evening. CAPE and
shear values are large enough to support marginally severe storms
in that area with hail and gusty winds the primary threat.
The devil is in the details the next few days as models do not seem
to be handling some weather elements well. To start with, looking
at how things verified today, temperatures and winds are a bit
lower than expected while dewpoints are higher. This affects not
only the fire weather potential which is discussed in more detail
below, but also dryline placement and rain potential this week.
Unfortunately it is very difficult to determine how the current
inaccuracies will translate into the forecast, if at all. Guidance
seems slightly high with the winds when compared to the raw model
data across the area but especially at GDP which they show near
wind warning criteria Monday and Tuesday. Will not issue a wind
watch for GDP at this time due to this concern. Lighter winds in
the lower elevations could hold the dryline farther west than
models are currently showing...possibly keeping it in the western
Permian Basin or even southeastern New Mexico. Given the
persistent upper level flow the preference is for a more eastern
dryline placement and thus will continue PoPs for only the eastern
counties.
Things could get interesting this weekend as models are all
showing a deep upper level low moving in from the Pacific, east
along the U.S./Mexico border and into west Texas next Sunday.
There are some differences in timing but they agree on it's
strength which could give us a decent chance for rain.
Hennig
FIRE WEATHER...
Fire weather concerns will continue to increase this week within
southwesterly flow aloft and several upper level disturbances coming
across the region. A dryline, with very dry air behind it, will also
set up this afternoon and swing back and forth across the area each
day through Thursday.
So far this afternoon, elevated fire weather conditions have not
materialized with rh's staying above 20 percent and winds fairly
light. Models continue to struggle with moisture and wind profiles
which is making fire weather forecasts difficult. The dryline does
look to get a push Monday afternoon through at least NM and the
Guadalupe Mountains. Stronger winds should mix to the sfc and rh's
will fall below 15 percent so will continue the Fire Weather Watch
for this area. Tuesday through Thursday will feature more fire
weather concerns, most likely across the same areas each day.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Monday afternoon through Monday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...FIRE WEATHER WATCH from Monday afternoon through Monday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains...Van Horn
and Highway 54 Corridor.
&&
27
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 5, 2:01 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT SUN APR 5 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 201 PM CDT SUN APR 5 2015 /101 PM MDT SUN APR 5 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR AN ISOLATED SEVERE STORM OR TWO ALONG AND SOUTH OF I-10 THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE ARE ELEVATED FIRE WEATHER CONCERNS ACROSS THE EDDY COUNTY PLAINS AND THE GUADALUPE MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER IS POSSIBLE ACROSS SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR MONDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. MORE CRITICAL FIRE WEATHER IS POSSIBLE ACROSS THE SAME AREAS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED ALTHOUGH A SEVERE STORM OR TWO IS POSSIBLE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 43 min |
| Apr 6, 4:37 AM CDT | Fire Weather Watch | MAF | 24 hr | |
| Apr 6, 4:37 AM CDT | Red Flag Warning | MAF | 16 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.